Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello, my name is***** and I will help you.
Benazipril can cause loss of appetite, vomiting and diarrhea in some patients. So that might explain Scooter's loss of appetite. Talk to your vet about reducing the dose.
What I would really recommend is an ultrasound to show what is happening in his heart, esophagus and lungs. It is usually more accurate than an xray and it shows what is happening as the heart contracts, lungs move and esophagus changes shape if the heart is pressing on it.
A more accurate prognosis can be made with better information. And that is what you want to know for Scooter.
By having an ultrasound , it will show if there really is a problem with the heart pressing on the esophagus. I don't think that the congestion and rattling
can be 100% attributed to the problems. I haven't seen the xrays so I'm shooting blind. But i know that a good ultrasound is a better diagnostic tool.
Once again, I'm saying that an accurate diagnosis is needed for an accurate prognosis.
I would think that your vet would welcome an ultrasound because it would help him with Scooter's treatment.
The rattling, and congestion may be due to congestive heart failure only. That is what the Benazipril is for. But there are other drugs available.
We all want is best for Scooter. We want him to have the best health possible for years to come.
Hello, I'm Dr Marta and I am back to see how Scooter is doing.
Please let me know